Alert archive / Indiana / Flood Watches in 2007
Flood Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this flood watch at Jan 4, 2007, 8:01 PM CST for Starke County, Indiana. It took effect at Jan 5, 2007, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 8:01 PM CST (02:01 UTC)
- In effect from
- Jan 5, 2007, 3:00 PM CST
- Expired
- Jan 5, 2007, 2:18 AM CST
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
County Starke County, IN
The radar
The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KIWX 050201 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EST THU JAN 4 2007 INZ003-012-051015- /O.NEW.KIWX.FA.A.0002.070105T2100Z-070108T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON 801 PM CST THU JAN 4 2007 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...LA PORTE AND STARKE. * FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING * HEAVY RAIN THIS EVENING MAY RESULT IN MINOR FLOODING OF THE KANKAKEE RIVER NEAR DAVIS BEGINNING FRIDAY AFTERNOON AND CONTINUING UNTIL SUNDAY EVENING. * FLOODING OF LOW LYING AGRICULTURAL AREAS NEAR THE KANKAKEE RIVER IS POSSIBLE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
1 follow-up statement
000 WGUS63 KIWX 050818 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 AM EST FRI JAN 5 2007 INZ003-012-050930- /O.CAN.KIWX.FA.A.0002.070105T2100Z-070108T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON 218 AM CST FRI JAN 5 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH THAT WAS IN EFFECT FOR THE KANKAKEE RIVER IN PORTIONS OF LA PORTE AND STARKE COUNTIES HAS BEEN UPGRADED TO A RIVER FLOOD WARNING. THIS REPLACES THE FLOOD WATCH THAT WAS PREVIOUSLY IN EFFECT. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Jan 4, 5:38 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 4, 5:38 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 638 PM EST THU JAN 4 2007 .AVIATION... WK SHRTWV MOVG EAST ACROSS THE MS VALLEY WAS TAPPING DEEP MOISTURE FROM THE GULF OF MEXICO WHICH WAS AIDED IN NORTHWARD TRANSPORT BY CUT-OFF LOW OVER ERN TX, RESULTING IN A RATHER LARGE AREA OF RAIN ACROSS NRN IL/IN THIS EVE. SHRTWV SHOULD MOVE THROUGH THE AREA RATHER QUICKLY IN NEARLY ZONAL NRN STREAM FLOW TONIGHT, THUS ENDED RAINFALL AROUND 06Z AT SBN AND 10Z AT FWA. CIGS/VSBYS SHOULD DETERIORATE OVERNIGHT AS LOW LEVELS SATURATE AND WINDS DIMINISH. THE QUESTION IS HOW FAR DOWN WILL CONDITIONS GO. FOR RIGHT NOW HAVE DROPPED VISIBILITIES DOWN TO IFR AND CEILINGS DOWN TO IFR/BORDERLINE MVFR. ONLY A SLOW IMPROVEMENT EXPECTED DURING THE DAY ON FRIDAY AS WK LOW LEVEL FLOW AND AN INVERSION AROUND 1500FT TRAPS LOW LEVEL MOISTURE OVER THE AREA. && .PREV DISCUSSION... SHORT TERM... RAIN HAS ENTERED THE CWA AND MORE IS ON THE WAY. AS OF 20Z...THERE IS RAIN FROM OUR CWA TO NORTHERN ILLINOIS AND THEN SOUTHWARD. THE NAM-WRF IS SLOWER THAN THE GFS BUT BOTH ARE POINTING AT BASICALLY THE SAME SCENARIO...JUST A TIMING ISSUE BETWEEN THE TWO. THEY HAVE THIS AREA OF RAIN THAT IS ORIENTED MORE NORTHEAST TO SOUTHWEST MOVING THROUGH THE CWA FIRST AND THEN AN AREA OF RAIN ORIENTED A LITTLE BIT MORE NORTH TO SOUTH THAN THE FIRST BATCH IS. I SAY FIRST AND SECOND BATCH BUT THERE MAY NOT BE ANY DOWN TIME BETWEEN THE TWO. LOOKING AT CURRENT RADARS...FROM OURS WEST AND SOUTHWARD...THE AREAS OF RAIN IS SET UP SIMILAR TO THIS. THE MODELS SAY THIS RAIN WILL MAINLY BE OVER BY/AROUND MIDNIGHT AND BELIEVE THIS TO BE SO WITH THE CURRENT RADAR TRENDS AND WHERE THE RAIN IS ALREADY AT. ALSO LOOKING AT HUMIDITY/OMEGA TIME HEIGHTS...THE DEEPEST MOISTURE AND BEST LIFT IS FROM THIS AFTERNOON UP TIL MIDNIGHT. THEN IT TAPERS OFF AFTER THAT FOR MOST OF THE CWA...BUT RETAINING PLENTY OF LOW LEVEL MOISTURE FOR THE REST OF THE NIGHT THROUGH TOMORROW. AS THE AREA OF RAIN MOVES NORTH AND EAST...THE EASTERN TO SOUTHEASTERN PARTS OF THE CWA WILL BE STAYING IN THE AREA OF RAIN THE LONGEST...THEREFORE THE HIGH RAIN CHANCES STAY OVER THERE THROUGH THE NIGHT. THIS AFTERNOONS/TONIGHTS RAIN WILL BE PUSHED ALONG BY A WEAK SURFACE TROUGH THAT IS MOVING THROUGH THE NORTHERN U.S. AND WITH THE GULF OF MEXICO OPEN...PLENTY OF MOISTURE CAN STREAM UP HERE FOR RAIN. RAIN CHANCES DECREASE TOMORROW EXCEPT FOR THE SOUTHEASTERN PART OF THE CWA. A WEAK SURFACE LOW LOOKS TO MOVE BY JUST TO OUR SOUTHEAST TOMORROW...THUSLY KEEPING HIGH RAIN CHANCES IN FOR THE SOUTHEASTERN PART OF THE CWA. WITH THE ABUNDANT LOW LEVEL MOISTURE IN THE AREA TONIGHT...SOME FOG IS POSSIBLE. LONG TERM... FRIDAY NIGHT THROUGH THURSDAY... A VARIABLE WEATHER PATTERN IN THE LONG TERM GRIDS WITH PERIODS OF ABOVE NORMAL TEMPERATURES BUT ALSO SOME BRIEF PERIODS OF TEMPERATURES CLOSER TO NORMAL. GENERALLY CONTINUING WITH PERSISTENCE FOR CONTINUITY AS 12Z MODELS REMAIN IN GOOD GENERAL AGREEMENT WITH OVERALL LONG TERM PATTERN. SOUTHERN STREAM LOW WILL BE PASSING BY TO OUR SOUTHEAST AT THE BEGINNING OF THE PERIOD...FRIDAY NIGHT. THIS LOW WILL BECOME ABSORBED IN SOUTHWEST FLOW AS DEEPENING WESTERN CONUS TROUGH DEVELOPS. A WEAK SURFACE FRONT ASSOCIATED WITH PLAINS UPPER TROUGH WILL DRIFT INTO FORECAST AREA LATE FRIDAY NIGHT. COL AREA NEAR THIS FRONT WILL CREATE LIGHT OR CALM WINDS. MODELS SHOWING ABUNDANT LOW LEVEL MOISTURE IN PLACE ALONG WITH THIS COL AREA. HAVE SEEN THIS SCENARIO SEVERAL TIMES THIS FALL AND EARLY WINTER WITH FOG AND LOW STRATUS FORMATION OCCURING EACH TIME. GIVEN MODEL AGREEMENT ON THIS SYNOPTIC PATTERN...HAVE INTRODUCED FOG TO FORECAST FOR FRIDAY NIGHT. HAVE OPTED TO NOT INTRODUCE DRIZZLE AT THIS TIME BUT KEPT CHANCE OF RAIN ALL NIGHT. EXPECT WE CAN REFINE THIS A LITTLE BETTER OVER NEXT 24 HOURS WITH DRIZZLE POSSIBILITY THROUGH THE EVENING FOLLOWED BY RAIN CHANCES LATE. AS FRONT SLIDES SOUTHEAST INTO FORECAST AREA LATE FRIDAY NIGHT...MIXING WILL LIKELY IMPROVE VISIBILITY IN THE WEST. THIS FRONT WILL ALSO BRING A CHANCE OF RAIN TO THE AREA...MAINLY LATE AS A WEAK LOW RIDES NORTH ALONG THE FRONT. TEMPERATURES WILL REMAIN ON THE WARM SIDE FRIDAY NIGHT WITH CLOUDS AND FOG. NORTHWEST AREAS COULD DROP LATE AS FRONT SLIDES IN THERE. LITTLE DIURNAL RISE SATURDAY WITH COLD AIR ADVECTION BEHIND FRONT. SOUTHEAST AREAS LIKELY TO SEE BRIEF RISE THEN FALL. HAVE ADDED A NON DIURNAL TEMPERATURE TREND TO SATURDAY FOR THIS FRONTAL PASSAGE. HIGH PRESSURE SLIDES THROUGH SATURDAY NIGHT AND EARLY SUNDAY BEFORE ANOTHER FAST MOVING WAVE CROSSES THE AREA AND REINFORCES THE COLD AIR. THIS FRONT STILL LOOKS MOISTURE STARVED SO NO POPS. NOT A GOOD SETUP AT THIS TIME FOR LAKE EFFECT BEHIND THIS WAVE AS WINDS MORE WEST THAN NORTHWEST AND MOISTURE LIMITED. MODEL DISCREPENCIES NOW APPEARING FOR MONDAY NIGHT AS 12Z GFS DIVES ANOTHER FAST MOVING CLIPPER SHORT WAVE FARTHER SOUTH OVER OUR AREA. MOISTURE NOW LOOKS DEEPER WITH QUICK SHOT OF OMEGA. COULD YIELD SOME LIGHT SNOW. GIVEN THIS IS THE FIRST RUN TO SHOW THIS AND OTHER 00Z MODEL RUNS FURTHER NORTH...PREFER TO WAIT ANOTHER COUPLE RUNS TO SEE THE CONTINUITY THEN POSSIBLY ADD POPS FOR LIGHT SNOW. TEMPS WILL BE DOWN TO NEAR NORMAL IN THIS PERIOD WITH SEVERAL CLIPPERS BRINGING SLIGHTLY COLDER AIR...NEAR NORMAL AIR...TO THE AREA. IF THIS 12Z RUN INDEED BEGINS TO LOOK TRUE...COULD BE A BETTER CHANCE FOR SOME LAKE EFFECT SNOW TUESDAY. WEST COAST TROUGH LOOKS TO DEEPEN TOWARD THE LATTER HALF OF THE WEEK...BRINGING SOUTHWEST FLOW BACK TO OUR AREA. CONTINUED TREND OF SLIGHT WARM UP LATE...BACK INTO THE LOW 40S. ALSO HELD OFF ON INTRODUCING PCPN AS MEDIUM RANGE MODELS USUALLY TOO MOIST IN DEVELOPING SOUTHWEST FLOW AND TOO FAST WITH ANY SURFACE FRONTS. .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LMZ043-LMZ046. && SHORT TERM...LOTHAMER LONG TERM....LASHLEY AVIATION...LOTHAMER/TAYLOR
Hazardous weather outlook, Jan 4, 4:00 AM CST, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EST THU JAN 4 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 400 AM CST THU JAN 4 2007 /500 AM EST THU JAN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING WILL CONTINUE ALONG THE SAINT JOSEPH RIVER AND THE TIFFIN RIVER IN NORTHEAST INDIANA AND NORTHWEST OHIO. MINOR FLOODING OF AGRICULTURAL LANDS NEAR THESE RIVERS REMAINS POSSIBLE. IN ADDITION...ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS POSSIBLE TONIGHT OVER PORTIONS OF NORTHEAST INDIANA AND NORTHWEST OHIO. IF SIGNIFICANT RAINFALL OCCURS TONIGHT...HIGH RIVER LEVELS WILL CONTINUE WITH ADDITIONAL RIVER FLOODING POSSIBLE ALONG THE SAINT MARYS RIVER AND WABASH RIVER INTO THIS WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-051030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 500 AM EST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 25 KNOTS AND 3 TO 5 FOOT WAVES WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 12:36 PM CST | Flood Watch | IWX | Elkhart | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.